Alert archive / Indiana / Beach Hazards Statements in 2019
Beach Hazards Statement 13, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Aug 27, 2019, 2:25 PM CDT for Porter County, Indiana. It took effect at Aug 28, 2019, 7:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2019, 2:25 PM CDT (19:25 UTC)
- In effect from
- Aug 28, 2019, 7:00 AM CDT
- Expired
- Aug 28, 2019, 8:12 PM CDT
- In force
- 13 hr
- Issued by
- NWS Chicago, IL
County Porter County, IN
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347 WHUS43 KLOT 271925 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 225 PM CDT Tue Aug 27 2019 INZ002-280330- /O.NEW.KLOT.BH.S.0013.190828T1200Z-190829T0300Z/ Porter- 225 PM CDT Tue Aug 27 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect from Wednesday morning through Wednesday evening. * LOCATION...Porter County Indiana beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ KMD
5 follow-up statements
108 WHUS43 KLOT 280243 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 943 PM CDT Tue Aug 27 2019 INZ002-281045- /O.CON.KLOT.BH.S.0013.190828T1200Z-190829T0300Z/ Porter- 943 PM CDT Tue Aug 27 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT WEDNESDAY THROUGH WEDNESDAY EVENING... * LOCATION...Porter County Indiana beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$
854 WHUS43 KLOT 280758 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 258 AM CDT Wed Aug 28 2019 INZ002-281600- /O.CON.KLOT.BH.S.0013.190828T1200Z-190829T0300Z/ Porter- 258 AM CDT Wed Aug 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING... * LOCATION...Porter County Indiana beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$
715 WHUS43 KLOT 281449 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 949 AM CDT Wed Aug 28 2019 INZ002-282300- /O.CON.KLOT.BH.S.0013.000000T0000Z-190829T0300Z/ Porter- 949 AM CDT Wed Aug 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATION...Porter County Indiana beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ MDB
081 WHUS43 KLOT 282122 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 422 PM CDT Wed Aug 28 2019 INZ002-290300- /O.CON.KLOT.BH.S.0013.000000T0000Z-190829T0300Z/ Porter- 422 PM CDT Wed Aug 28 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * LOCATION...Porter County Indiana beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 feet. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. && $$ RC
002 WHUS43 KLOT 290112 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 812 PM CDT Wed Aug 28 2019 INZ002-290215- /O.CAN.KLOT.BH.S.0013.000000T0000Z-190829T0300Z/ Porter- 812 PM CDT Wed Aug 28 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Chicago has cancelled the Beach Hazards Statement. Waves have subsided, reducing the risk for strong currents and dangerous swimming conditions. $$ RC
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 27, 2:14 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 27, 2:14 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 214 PM CDT Tue Aug 27 2019 .SHORT TERM... 214 PM CDT Through Wednesday night... Post cold front, the region remains under the influence of closed upper closed low over southwest Ontario. Several smaller scale perturbations that will rotate around it as this low meanders slowly toward Hudson Bay. One such stronger wave on the southern end of the low will continue to drive some showers and storms across WI this afternoon. SPC Mesoanalysis depicts some really limited and largely capped MLCAPE values across our region. Cloud depths across northern IL and northwest IN also appears a bit more shallow but maybe thick enough to support some stray sprinkles or a shower. Increasing cold advection centered in the wake of this wave will move in overnight into Wednesday. This is likely to develop some more cumulus or even stratocumulus for far northern and into northeastern Illinois. With the main low lifting north, it appears unlikely to see any shower development across IL/IN. Expect another breezy day Wednesday. We get increased cold advection at the top of the boundary layer beginning this evening and continuing into Wednesday about mid-day or so. This will steepen the low-level lapse rates further. While there may be some morning clouds, mixing will likely ensure fairly quickly and will support for frequent 25+ mph westerly wind gusts and occasional possibly near 35 mph gusts during the late morning into the early afternoon. Temperatures look to peak in the lower to mid 70s with a cool pocket of 850 mb temperatures of 7-8C passing across areas along and north of I-88. Winds should diminish fairly quickly Wednesday evening. Expect another night with lows generally in the 50s, and at this point it appears we will develop a bit of a southerly wind component overnight which will begin some modest return warm advection regime heading into Thursday. KMD && .LONG TERM... 127 PM CDT Thursday through Tuesday... Thursday and Thursday night: Deep and stacked troughing over Hudson Bay will push a weakening cold front across the CWA during the afternoon and evening. Decent capping over the area will limit or possibly prevent precip with this frontal passage, especially given weakening convergence along the front. However, if anything were to break the cap, sufficient instability and deep layer shear may support a strong storm or two. Friday through Saturday: High pressure will pass north of the CWA during this time as the cold front stalls across central IL. This should keep conditions dry Friday into Friday night. Increasing low- level WAA in response to a broad mid-level trough crossing the area late Friday night into Saturday then supports rain chances, though thunder chances will be very low. With decent cloud cover and 850 hPa temps ranging from 8C north to 15C south, at least the north half of the CWA will likely have cool conditions in the low 70s to perhaps upper 60s. Sunday through Tuesday: Lingering light rain from Saturday will exit the CWA by Sunday afternoon, allowing for another quiet stretch of weather amidst gradual warming into the beginning of next week. Kluber && .AVIATION... For the 18Z TAFs... SCT-BKN high end MVFR cumulus will trend toward lower end VFR this afternoon. Expect wind gusts in the upper teens to lower 20s this afternoon. Winds do still have a a southwest component but will trend toward westerly through the period. Expect a bit of a lull in gusts overnight, but expect winds to remain elevated. Mixing will ensue quickly on Wednesday such that gust in the mid to even occasionally upper 20s mid morning through mid afternoon with some easing in winds possible later afternoon as the pressure gradient will weaken some. KMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 27, 9:07 AM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 907 AM CDT Tue Aug 27 2019 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 281415- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 907 AM CDT Tue Aug 27 2019 /1007 AM EDT Tue Aug 27 2019/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday... High Swim Risk Porter County Indian, MOderate for Lake Indiana. Thursday... Limited Thunderstorm Risk. Saturday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-281415- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 907 AM CDT Tue Aug 27 2019 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Today and Tonight. Weather hazards expected... Hazardous conditions for small craft possible late tonight, but more likely tomorrow. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday... Hazardous conditions for small craft are likely. Thursday... Hazardous conditions for small craft are likely. Limited Thunderstorm Risk. Saturday... Limited Thunderstorm Risk. KMD Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Beach Hazards Statements in Indiana, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.